Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at May 20, 2011, 9:31 AM CDT for Ottawa County, Saline County, Kansas. It took effect at May 21, 2011, 12:47 AM CDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 9:31 AM CDT (14:31 UTC)
- In effect from
- May 21, 2011, 12:47 AM CDT
- Expired
- May 23, 2011, 5:54 AM CDT
- In force
- 53 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
Counties Ottawa County, KS, Saline County, KS
The radar
The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Saline River (KS) at Tescott (TSCK1).
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 29 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06869500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
618 WGUS43 KTOP 201431 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 931 AM CDT FRI MAY 20 2011 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-169-202231- /O.NEW.KTOP.FL.W.0003.110522T0252Z-110523T2100Z/ /TSCK1.1.ER.110522T0252Z.110522T1800Z.110523T0900Z.NO/ 931 AM CDT FRI MAY 20 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE SALINE RIVER AT TESCOTT. * FROM SATURDAY EVENING TO MONDAY AFTERNOON. * AT 8:30 AM FRIDAY THE STAGE WAS 8.2 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT AND WILL CONTINUE TO RISE TO NEAR 27.6 FEET BY SUNDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 28.5 FEET...30TH ROAD BRIDGE OVER THE SALINE RIVER FLOODS. $$
4 follow-up statements
604 WGUS83 KTOP 202030 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 330 PM CDT FRI MAY 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-169-210430- /O.EXT.KTOP.FL.W.0003.110521T2330Z-110523T0620Z/ /TSCK1.1.ER.110521T2330Z.110522T0600Z.110522T1820Z.NO/ 330 PM CDT FRI MAY 20 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER AT TESCOTT. * FROM SATURDAY EVENING TO LATE SUNDAY NIGHT. * AT 2:30 PM FRIDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 26.5 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD. $$ MRC
789 WGUS83 KTOP 210247 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 947 PM CDT FRI MAY 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-169-211047- /O.EXT.KTOP.FL.W.0003.110521T0547Z-110523T1352Z/ /TSCK1.1.ER.110521T0547Z.110521T1200Z.110523T0152Z.NO/ 947 PM CDT FRI MAY 20 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER AT TESCOTT. * FROM LATE TONIGHT TO MONDAY MORNING. * AT 9:30 PM FRIDAY THE STAGE WAS 15.8 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 27.2 FEET BY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EVENING. * IMPACT...AT 28.5 FEET...30TH ROAD BRIDGE OVER THE SALINE RIVER FLOODS. $$
735 WGUS83 KTOP 211019 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 519 AM CDT SAT MAY 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... POTTAWATOMIE CREEK NEAR SCIPIO 1SE AFFECTING ANDERSON AND FRANKLIN COUNTIES SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY LITTLE BLUE RIVER ABOVE BARNES AFFECTING MARSHALL COUNTY REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-211819- /O.EXT.KTOP.FL.W.0001.000000T0000Z-110523T1427Z/ /ADAK1.2.ER.110521T1117Z.110522T0600Z.110523T0227Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR ADA. * UNTIL MONDAY MORNING. * AT 4:45 AM SATURDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 20.6 FEET BY EARLY SUNDAY MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT. * IMPACT...AT 19.8 FEET...DECK OF 50TH ROAD BRIDGE OVER SALT CREEK FLOODS. * IMPACT...AT 18.0 FEET...MINOR LOW LAND FLOODING ALONG SALT CREEK. $$ KSC117-211818- /O.CON.KTOP.FL.W.0005.110521T1800Z-110524T0349Z/ /BLRK1.1.ER.110521T1800Z.110522T1200Z.110523T1549Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * FROM THIS AFTERNOON TO MONDAY EVENING. * AT 4:00 AM SATURDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 30.9 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-211818- /O.CON.KTOP.FL.W.0006.110521T1438Z-110523T0409Z/ /BARK1.1.ER.110521T1438Z.110522T0000Z.110522T1009Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE BLUE RIVER ABOVE BARNES. * FROM THIS MORNING TO SUNDAY EVENING. * AT 4:00 PM FRIDAY THE STAGE WAS 4.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 17.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 18.6 FEET...FARMERS FIELD SOUTH OF THE RIVER AND EAST OF HIGHWAY 148 FLOODS. $$ KSC003-059-211818- /O.EXT.KTOP.FL.W.0007.000000T0000Z-110522T0345Z/ /SIPK1.1.ER.110521T0528Z.110521T1200Z.110521T1545Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE POTTAWATOMIE CREEK NEAR SCIPIO 1SE. * UNTIL THIS EVENING. * AT 4:45 AM SATURDAY THE STAGE WAS 23.9 FEET. * FLOOD STAGE IS 23.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE CREEK WILL CONTINUE RISING TO NEAR 24.0 FEET THIS MORNING. THE CREEK WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * IMPACT...AT 23.6 FEET...FARMERS FIELD TO THE NORTH OF THE CREEK NEAR OHIO ROAD FLOODS. $$ KSC027-211818- /O.CON.KTOP.FL.W.0004.000000T0000Z-110524T0409Z/ /CYCK1.1.ER.110521T0122Z.110521T1800Z.110523T1609Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL MONDAY EVENING. * AT 4:30 AM SATURDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY MORNING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$ KSC143-169-211818- /O.EXT.KTOP.FL.W.0003.000000T0000Z-110523T1054Z/ /TSCK1.1.ER.110521T1531Z.110522T1200Z.110522T2254Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER AT TESCOTT. * UNTIL LATE SUNDAY NIGHT. * AT 4:30 AM SATURDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 26.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD. $$ KSC041-143-169-211818- /O.CON.KTOP.FL.W.0002.110521T2239Z-110523T2015Z/ /NLSK1.1.ER.110521T2239Z.110522T0600Z.110523T0815Z.NO/ 519 AM CDT SAT MAY 21 2011 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER NEAR NILES. * FROM THIS AFTERNOON TO MONDAY AFTERNOON. * AT 4:30 AM SATURDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.7 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 24.0 FEET...LOW LAND FLOODING CONTINUES ALONG THE RIVER. $$
197 WGUS83 KTOP 211201 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 701 AM CDT SAT MAY 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC143-169-211231- /O.CAN.KTOP.FL.W.0003.000000T0000Z-110523T1054Z/ /TSCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 701 AM CDT SAT MAY 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE SALINE RIVER AT TESCOTT. * AT 6:30 AM SATURDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 24.9 FEET SUNDAY EARLY AFTERNOON. THEREFORE THE FLOOD WARNING FOR TESCOTT IS NO LONGER IN EFFECT. * IMPACT...AT 25.0 FEET...LOW LYING AREAS NEAR THE RIVER FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at May 20, 6:37 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 20, 6:37 AM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 637 AM CDT FRI MAY 20 2011 ...UPDATE TO AVIATION... .DISCUSSION... THUNDERSTORMS MAKING SLOW EASTWARD PROGRESS THROUGH CENTRAL KANSAS OVERNIGHT AS THE UPPER LOW AND ITS ASSOCIATE SHORTWAVE DO THE SAME. HIGH MID AND LOW LEVEL MOISTURE LEADING TO PRECIPITABLE WATER VALUES 1.5 TO 2 TIMES NORMAL...WITH AT LEAST EQUAL LEVELS UPSTREAM. STRONG ISENTROPIC LIFT HAS SUBSIDED SINCE WEDNESDAY...BUT ENOUGH REMAINS WITH THE INCREASING UPPER FORCING FOR THUNDERSTORMS TO CONTINUE TO FIRE IN SOUTH CENTRAL KANSAS AND NORTHWEST OKLAHOMA EARLY THIS MORNING. MODERATE SHEAR AND ELEVATED INSTABILITY LEADING TO OCCASIONAL ORGANIZED STORMS AND HEAVY RAINS WHERE STORMS HAVE TRAINED. UPPER TROF STILL ON TRACK TO SWING AROUND THE UPPER LOW TODAY...PASSING THROUGH EASTERN KANSAS TONIGHT. ISENTROPIC LIFT CONTINUES TO WANE TODAY AS THE WARM SECTOR CONTINUES TO BUILD DOWN TO THE SURFACE...AND EXPECT MOST WIDESPREAD COVERAGE THIS MORNING. MAY BE ENOUGH AIRMASS RECOVERY OCCUR IN THE WEST FOR THE DRYLINE TO BE A FOCUS FOR MORE STORMS THIS AFTERNOON. AGAIN MODERATE SHEAR AND INSTABILITY WOULD SUPPORT SOME SEVERE POTENTIAL...WITH MESOSCALE EFFECTS FROM EARLIER CONVECTION LIKELY LEADING TO POCKETS OF ENHANCED CONCERN SOMEWHERE IN THE VICINITY. TROFS PASSAGE SHOULD CLEAR THINGS OUT OVERNIGHT...WITH SEVERE STORM AND HEAVY RAIN CONCERNS UNTIL THIS HAPPENS AS THE WARM SECTOR REMAINS IN PLACE. UPPER LOW TRANSLATES NORTHEAST INTO THE NORTHERN PLAINS SATURDAY WITH ANOTHER SHORTWAVE STILL ON TRACK TO PASS LATE IN THE DAY. UPPER FORCING NOT QUITE AS IMPRESSIVE AS EARLIER RUNS SUGGESTED...BUT COOLER TEMPS ALOFT AND BETTER INSOLATION EXPECTED WILL RESULT IN STEEPER ELEVATED LAPSE RATES FOR A HIGHER INSTABILITY LIKELIHOOD BUT WEAKER SHEAR. WILL MAINTAIN CHANCE POPS IN THE AFTERNOON AND EVENING GIVEN SOMEWHAT UNCERTAIN FORCING. SUNDAY STILL ON TRACK TO BE THE DRIEST PERIOD FOR THE BULK OF THE AREA...THOUGH SOME CONCERN REMAINS IN THE SOUTHEAST NEAR THE DEEPER MOISTURE. WARM AIR ADVECTION REGIME RETURNS AHEAD OF THE NEXT UPPER SYSTEM LATE SUNDAY NIGHT THROUGH MONDAY NIGHT FOR INCREASING PRECIPITATION CHANCES....WITH MORE WET PERIODS LIKELY ON THROUGH THE MID WEEK AS THE NEXT WAVE MOVES THROUGH THE QUICK FLOW PER 0Z GFS AND ECMWF. AT LEAST LOCALIZED FLOODING AND A FEW BOUTS OF POTENTIAL SEVERE WEATHER WILL BE POSSIBLE. 65 && .AVIATION... VFR CIGS AND VSBYS WILL CONTINUE THROUGH 15Z THIS MORNING AND OUTSIDE OF MOST CONVECTION. LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY MOVE TOWARD THE TAF SITES THIS MORNING. MODELS A BIT HIGH ON LOW LEVEL MOISTURE AND PRECIPITATION AND HAVE MAINTAINED INTRODUCING MVFR CIGS/VSBYS WITH THE CONVECTION. TIMING IS KEY AND EXPECT A ROUND LATER THIS MORNING THEN AGAIN LATER DURING THE LATE AFTERNOON AND EVENING. 53 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 20, 9:04 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 904 AM CDT FRI MAY 20 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-211415- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 904 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY FOR MUCH OF THE DAYTIME AND EVENING HOURS...WITH CHANCES DIMINISHING FROM SOUTHWEST TO NORTHEAST OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS...BUT A TORNADO OR TWO CANNOT BE RULED OUT. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY LEAD TO FLOODING OF RIVERS AND STREAMS...PARTICULARLY ACROSS NORTH CENTRAL AND EAST CENTRAL KANSAS WHERE RECENT HEAVY RAINS HAVE SATURATED THE GROUND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES CONTINUE THROUGH MUCH OF THE WEEKEND AND NEXT WEEK. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA SATURDAY AFTERNOON AND EVENING...AND IN EAST CENTRAL KANSAS SUNDAY AFTERNOON AND EVENING. THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL CONTINUE THROUGH THIS TIME AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 20, 7:27 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
727 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HEAVY RAIN 5 WSW WASHINGTON 39.78N 97.14W
05/20/2011 E3.60 INCH WASHINGTON KS TRAINED SPOTTER
STANDING WATER REPORTED IN THE FIELDS NEAR LOCATION.
&&
JBLocal storm report, May 20, 8:25 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
825 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HEAVY RAIN 2 NNW REPUBLIC 39.95N 97.84W
05/20/2011 E2.44 INCH REPUBLIC KS TRAINED SPOTTER
&&
JBLocal storm report, May 20, 8:26 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
826 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HEAVY RAIN 6 N WELLS 39.22N 97.55W
05/20/2011 E1.18 INCH OTTAWA KS TRAINED SPOTTER
&&
JBLocal storm report, May 20, 8:29 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
829 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN COLONY 38.07N 95.37W
05/20/2011 E0.91 INCH ANDERSON KS CO-OP OBSERVER
AS OF 730 AM CDT.
&&
JBLocal storm report, May 20, 8:30 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
830 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN MILTONVALE 39.35N 97.45W
05/20/2011 E1.55 INCH CLOUD KS CO-OP OBSERVER
&&
JBLocal storm report, May 20, 8:55 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
855 AM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN CUBA 39.80N 97.46W
05/20/2011 E1.73 INCH REPUBLIC KS PUBLIC
&&
JBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:05 PM CDT | Special Weather Statement | TOP | Republic | 25 min |
| May 19, 7:13 PM CDT | Special Weather Statement | TOP | Cloud | 32 min |
| May 19, 7:18 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 16 min |
| May 19, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 36 min |
| May 19, 7:44 PM CDT | Areal Flood Advisory | TOP | Cloud | 3 hr |
| May 19, 8:10 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 50 min |
| May 19, 8:48 PM CDT | Tornado Warning | TOP | Clay, Cloud | 27 min |
| May 19, 9:10 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 51 min |
| May 19, 10:00 PM CDT | Special Weather Statement | TOP | Washington | 15 min |
| May 20, 12:06 AM CDT | Special Weather Statement | TOP | Cloud | 39 min |
| May 20, 12:47 AM CDT | Special Weather Statement | TOP | Cloud, Ottawa | 43 min |
| May 20, 12:53 AM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 7 hr |
| May 20, 1:51 AM CDT | Special Weather Statement | TOP | Washington | 39 min |
| May 20, 2:16 AM CDT | River Flood Warning | TOP | Ottawa | 5 days |
| May 20, 7:45 AM CDT | Areal Flood Warning | TOP | Cloud, Ottawa | 5 hr |
| May 20, 7:51 AM CDT | Areal Flood Advisory | TOP | Republic, Washington | 114 min |
| May 20, 9:10 AM CDT | Areal Flood Advisory | TOP | Anderson | 3 hr |
| May 20, 9:27 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 65 hr |
| May 20, 9:43 AM CDT | River Flood Warning | TOP | Clay | 58 hr |
| May 20, 9:48 AM CDT | Areal Flood Warning | TOP | Republic, Washington | 3 hr |
| May 20, 12:42 PM CDT | Areal Flood Advisory | TOP | Cloud, Ottawa, Republic, Washington | 3 hr |
| May 20, 2:18 PM CDT | River Flood Warning | TOP | Marshall | 68 hr |
| May 20, 6:43 PM CDT | Areal Flood Advisory | TOP | Republic | 2 hr |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.